Alert archive / Missouri / River Flood Warnings in 2017
River Flood Warning 4, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Mar 30, 2017, 7:06 AM CDT for Cooper County, Saline County, Missouri. It took effect at Mar 30, 2017, 11:36 PM CDT. It was in force for 46 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 30, 2017, 7:06 AM CDT (12:06 UTC)
- In effect from
- Mar 30, 2017, 11:36 PM CDT
- Expired
- Apr 1, 2017, 9:48 PM CDT
- In force
- 46 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Cooper County, MO, Saline County, MO
The radar
The Pleasant Hill radar (KEAX), 90 km from the middle of the area, began a volume at 12:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Blackwater River near Blue Lick (BLVM7). The gauge peaked at 23.15 ft at Mar 31, 2017, 3:00 AM CDT.
- Action stage
- 19 ft
- Minor stage
- 24 ft
- Moderate stage
- 29 ft
- Major stage
- 37 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06908000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
902
WGUS43 KEAX 301206
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
706 AM CDT THU MAR 30 2017
...The National Weather Service in Pleasant Hill Mo has issued a
flood warning for the following rivers in Missouri...
Blackwater River near Blue Lick affecting Cooper and Saline
Counties.
Blackwater River at Valley City affecting Johnson and Pettis
Counties.
Stranger Creek at Easton affecting Atchison and Leavenworth
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC101-159-311131-
/O.EXT.KEAX.FL.W.0003.000000T0000Z-170331T1131Z/
/VLYM7.1.ER.170330T1023Z.170330T1100Z.170330T1131Z.NO/
706 AM CDT THU MAR 30 2017
The Flood Warning continues for
The Blackwater River at Valley City.
* At 6:00 AM Thursday the stage was 22.1 feet.
* Flood stage is 22.0 feet.
* Forecast...The river will continue to fall to below flood stage by
this morning.
* At 22.0 feet...Woodlands and farm fields along the river begin to
flood.
&&
Latest
Location FS Stage Day/Time Forecast
Blackwater River
Valley City 22 22.1 Thu 06 AM 20.3 this afternoon
&&
LAT...LON 3894 9342 3882 9361 3882 9368 3891 9361 3899 9348
$$
MOC053-195-311206-
/O.NEW.KEAX.FL.W.0004.170331T0436Z-170402T0248Z/
/BLVM7.1.ER.170331T0436Z.170331T1800Z.170401T0248Z.NO/
706 AM CDT THU MAR 30 2017
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Blackwater River near Blue Lick.
* from this evening to Saturday evening.
* At 6:45 AM Thursday the stage was 19.9 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tonight and continue to rise
to near 25.3 feet by early Friday afternoon. The river will fall
below flood stage by Friday before midnight.
* At 24.0 feet...Cropland and pastures along the river flood.
&&
Latest
Location FS Stage Day/Time Forecast
Blackwater River
Blue Lick 24 19.9 Thu 07 AM 25.3 early Friday afternoon
&&
LAT...LON 3894 9342 3899 9348 3903 9297 3894 9295 3893 9323
$$
KSC005-103-311144-
/O.EXT.KEAX.FL.W.0001.000000T0000Z-170331T1144Z/
/ESTK1.1.ER.170330T0046Z.170330T0645Z.170330T1144Z.NO/
706 AM CDT THU MAR 30 2017
The Flood Warning continues for
The Stranger Creek at Easton.
* At 6:30 AM Thursday the stage was 17.1 feet.
* Flood stage is 17.0 feet.
* Forecast...The river will continue to fall to below flood stage by
this morning.
* At 17.0 feet...Water enters low-lying fields south of Easton.
&&
Latest
Location FS Stage Day/Time Forecast
Stranger Creek
Easton 17 17.1 Thu 06 AM 14.1 this afternoon
&&
LAT...LON 3947 9519 3948 9511 3920 9500 3918 9511
$$
MOC033-301236-
/O.CAN.KEAX.FL.W.0002.000000T0000Z-170401T0000Z/
/CAXM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
706 AM CDT THU MAR 30 2017
* At 6:00 AM Thursday the stage was 15.3 feet.
* Flood stage is 16.0 feet.
* No flooding is currently forecast.
&&
Latest
Location FS Stage Day/Time Forecast
Wakenda Creek
Carrollton 16 15.3 Thu 06 AM 13.3 this evening
&&
LAT...LON 3939 9356 3937 9328 3930 9328 3932 9359
$$3 follow-up statements
867
WGUS83 KEAX 301418
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
918 AM CDT THU MAR 30 2017
...The Flood Warning is cancelled for the following river in
Kansas...
Stranger Creek at Easton affecting Atchison and Leavenworth
Counties.
...The Flood Warning continues for the following rivers in
Missouri...
Blackwater River at Valley City affecting Johnson and Pettis
Counties.
Blackwater River near Blue Lick affecting Cooper and Saline
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC101-159-311336-
/O.EXT.KEAX.FL.W.0003.000000T0000Z-170331T1336Z/
/VLYM7.1.ER.170330T1023Z.170330T1200Z.170330T1336Z.NO/
918 AM CDT THU MAR 30 2017
The Flood Warning continues for
The Blackwater River at Valley City.
* until Friday morning.
* At 8:00 AM Thursday the stage was 22.2 feet.
* Flood stage is 22.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall to below flood stage by
late this morning.
* At 22.0 feet...Woodlands and farm fields along the river begin to
flood.
&&
Latest
Location FS Stage Day/Time Forecast
Blackwater River
Valley City 22 22.2 Thu 08 AM 20.5 this afternoon
&&
LAT...LON 3894 9342 3882 9361 3882 9368 3891 9361 3899 9348
$$
MOC053-195-311417-
/O.EXT.KEAX.FL.W.0004.170331T0520Z-170402T0208Z/
/BLVM7.1.ER.170331T0520Z.170331T1800Z.170401T0208Z.NO/
918 AM CDT THU MAR 30 2017
The Flood Warning continues for
The Blackwater River near Blue Lick.
* from late tonight to Saturday evening.
* At 8:45 AM Thursday the stage was 20.3 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Friday morning and
continue to rise to near 25.1 feet by early Friday afternoon. The
river will fall below flood stage by Friday before midnight.
* At 24.0 feet...Cropland and pastures along the river flood.
&&
Latest
Location FS Stage Day/Time Forecast
Blackwater River
Blue Lick 24 20.3 Thu 09 AM 25.1 early Friday afternoon
&&
LAT...LON 3894 9342 3899 9348 3903 9297 3894 9295 3893 9323
$$
KSC005-103-301448-
/O.CAN.KEAX.FL.W.0001.000000T0000Z-170331T1144Z/
/ESTK1.1.ER.170330T0046Z.170330T0645Z.170330T1143Z.NO/
918 AM CDT THU MAR 30 2017
The Flood Warning is cancelled for
The Stranger Creek at Easton.
* At 8:30 AM Thursday the stage was 16.0 feet.
* Flood stage is 17.0 feet.
* Fell below flood stage at 6:43 AM Thursday.
* Forecast...The river will continue to fall to 8.6 feet by Friday
morning.
&&
Latest
Location FS Stage Day/Time Forecast
Stranger Creek
Easton 17 16.0 Thu 08 AM 14.1 this afternoon
&&
LAT...LON 3947 9519 3948 9511 3920 9500 3918 9511
$$298
WGUS83 KEAX 310231
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
931 PM CDT THU MAR 30 2017
...The Flood Warning continues for the following rivers in
Missouri...
Blackwater River near Blue Lick affecting Cooper and Saline
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC053-195-010231-
/O.EXT.KEAX.FL.W.0004.170331T1017Z-170401T0600Z/
/BLVM7.1.ER.170331T1017Z.170331T1800Z.170301T0600Z.NO/
931 PM CDT THU MAR 30 2017
The Flood Warning continues for
The Blackwater River near Blue Lick.
* from late tonight to late Friday night.
* At 8:45 PM Thursday the stage was 22.8 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Friday morning and continue to
rise to near 24.6 feet by early Friday afternoon. The river will
fall below flood stage by Friday night.
* At 24.0 feet...Cropland and pastures along the river flood.
&&
Latest
Location FS Stage Day/Time Forecast
Blackwater River
Blue Lick 24 22.8 Thu 09 PM 24.6 early Friday afternoon
&&
LAT...LON 3894 9342 3899 9348 3903 9297 3894 9295 3893 9323
$$615
WGUS83 KEAX 311151
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
651 AM CDT FRI MAR 31 2017
...The Flood Warning is cancelled for the following rivers in
Missouri...
Blackwater River near Blue Lick affecting Cooper and Saline
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC053-195-311221-
/O.CAN.KEAX.FL.W.0004.000000T0000Z-170401T0600Z/
/BLVM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
651 AM CDT FRI MAR 31 2017
The Flood Warning is cancelled for
The Blackwater River near Blue Lick.
* At 6:45 AM Friday the stage was 23.1 feet.
* Flood stage is 24.0 feet.
* Forecast...The river will crest below flood stage with a value of
23.2 feet this morning.
&&
Latest
Location FS Stage Day/Time Forecast
Blackwater River
Blue Lick 24 23.1 Fri 07 AM 23.2 this morning
&&
LAT...LON 3894 9342 3899 9348 3903 9297 3894 9295 3893 9323
$$
MOC033-107-195-011151-
/O.NEW.KEAX.FL.W.0007.170401T1030Z-170403T0000Z/
/WVYM7.1.ER.170401T1030Z.170401T1200Z.170402T0000Z.NO/
651 AM CDT FRI MAR 31 2017
* At 6:30 AM Friday the stage was 17.6 feet.
* Flood stage is 20.0 feet.
* Forecast...Rise above flood stage by Saturday morning and continue
to rise to near 20.1 feet by Saturday morning. The river will fall
below flood stage by Saturday evening.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
Waverly 20 17.6 Fri 06 AM 20.1 Saturday morning
&&
LAT...LON 3925 9386 3933 9331 3928 9327 3922 9330 3918 9384
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Mar 30, 6:38 AM CDT, 28 minutes earlier.
Area forecast discussion, Mar 30, 6:38 AM CDT, 28 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 638 AM CDT Thu Mar 30 2017 .Discussion... Issued at 336 AM CDT THU MAR 30 2017 The upper-level low responsible for storms on Wednesday will continue to absorb back into the flow aloft and push eastward throughout the day. Residual moisture will wrap around the attendant surface low and will maintain chances of light rain showers across much of the area. Given a stabilized environment, not anticipating much, if any, thunder during this time. Precipitation will gradually taper off from west to east late this afternoon and evening. Additional rainfall totals will approach the quarter inch mark before the event wraps up. Heightened river levels will thus not readily subside until the late week. By Friday morning, dry conditions will return as a brief period of shortwave ridging pushes overhead in advance of the next storm system. For today, temperatures will cool slightly compared to yesterday in the wake of the exiting surface low. Values will range from the upper 40s across northern Missouri into the mid 50s for areas south of the Missouri River. Low level stratus will remain in place through the short-term, with perhaps a brief period of sun returning for the southern CWA by Friday evening. Surface temperatures will increase to above seasonal values Saturday for areas south of the Missouri River, coincident with the placement of a warm front lifting north into central Missouri. Taking a look at the pattern aloft, another upper level trough will approach the Southern Plains, bringing the next chance of widespread precipitation to the region. Embedded disturbances ejecting out of the upper trough will provide modest ascent atop the warm sector within deep layer moisture, which will bring a return of precipitation to the area beginning Saturday evening. Instability will be limited once again, though a few elevated thunderstorms are possible Saturday night into Sunday. Activity will diminish by Sunday afternoon/evening with a return of dry conditions for the early work week. The active pattern will reset once again by the mid-week as a stronger upper level trough advances closer overhead compared to the previous southern track storm systems. && .Aviation...(For the 12Z TAFS through 12Z Friday Morning) Issued at 632 AM CDT THU MAR 30 2017 Low level moisture will maintain IFR ceilings through much of the morning along with reduced visibilities before a marginal improvement this afternoon. Periodic rain showers will also affect the terminals until slowly tapering off this evening west to east. Ceilings will once again degrade to IFR tonight, though dry conditions will prevail through the latter half of the forecast period into Friday, with steady improvements by Friday afternoon. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...Welsh Aviation...Welsh
Hazardous weather outlook, Mar 30, 4:29 AM CDT, 2 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 429 AM CDT Thu Mar 30 2017 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-310930- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 429 AM CDT Thu Mar 30 2017 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Periodic rain showers will continue through much of the day prior to tapering off this evening. Additional rainfall totals may approach up to a quarter inch. More detailed information can be accessed at... http://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Friday through Wednesday Rain showers and isolated thunderstorm activity will return to the area Saturday night through Sunday afternoon. No severe weather is anticipated at this time. More detailed information can be accessed at... http://www.weather.gov/eax/hwo
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 7:09 PM CDT | Special Weather Statement | EAX | Jackson | 36 min |
| Mar 29, 7:20 PM CDT | Severe Thunderstorm Warning | EAX | Linn, Sullivan | 25 min |
| Mar 29, 8:45 PM CDT | Areal Flood Advisory | EAX | Henry, Johnson | 3 hr |
| Mar 29, 8:52 PM CDT | Special Weather Statement | EAX | Schuyler | 23 min |
| Mar 29, 9:17 PM CDT | Severe Thunderstorm Warning | EAX | Chariton, Macon, Randolph | 28 min |
| Mar 29, 9:27 PM CDT | Special Weather Statement | EAX | Carroll | 33 min |
| Mar 29, 9:44 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Macon | 31 min |
| Mar 29, 9:57 PM CDT | Special Weather Statement | EAX | Carroll | 33 min |
| Mar 29, 10:36 PM CDT | Special Weather Statement | EAX | Linn | 24 min |
| Mar 30, 12:35 AM CDT | River Flood Warning | EAX | Carroll | 24 hr |
| Mar 30, 5:48 AM CDT | River Flood Warning | EAX | Johnson, Pettis | 25 hr |
| Mar 30, 1:53 PM CDT | River Flood Warning | EAX | Buchanan | 40 hr |
Nearby
River Flood Warnings in Missouri, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.